U.S. doctors online nowAsk doctors free
ZA
A 25-year-old female asked:

Dr put me on doxycyl 100mg for rickettsia, tick bite fever. i have bad fevers and chills. my body is aching everywhere as if i have the flu and my eyesight is blurry, i have started having diarrhoea too.i am only on my 3rd dose, should i be worried?

1 doctor answer3 doctors weighed in
Dr. Hunter Handsfield
Infectious Disease 55 years experience
Contact doctor ASAP: Tick borne relapsing fever is not a rickettsial disease, but due to a bacteria called Borrelia. Sometimes TBRF treatment causes a Jarish-Herxheimer reaction when the antibiotic rapidly kills billions of bacteria releasing toxins into the blood, with high fever, chills etc for 1-2 days. If blurry vision means brain involvement, you'll need IV antibiotic. Immediately contact the doctor treating you.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Feb 27, 2018

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.